Alert archive / California / Special Weather Statements in 2019
Special Weather Statement, NWS Eureka, CA
NWS Eureka, CA issued this special weather statement at Jan 17, 2019, 10:13 AM PST for Humboldt County, Trinity County, California. It was in force for 47 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 17, 2019, 10:13 AM PST (18:13 UTC)
- Expired
- Jan 17, 2019, 11:00 AM PST
- In force
- 47 min
- Issued by
- NWS Eureka, CA
Counties Humboldt County, CA, Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 110 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 17, 11:00 AM PST | HAIL 0.25 | 1 E Fairhaven, CA | PERIODIC HAIL IN THE THUNDERSTORM FROM 11:00 THROUGH 11:15 IN THIS GENERAL AREA. MIXED WITH RAIN. |
| Jan 17, 11:00 AM PST | HAIL 0.25 | Cutten, CA | |
| Jan 17, 11:09 AM PST | HAIL 0.25 | 2 Nne Arcata, CA | |
| Jan 17, 11:10 AM PST | HAIL 0.25 | Eureka, CA | TRACE ACCUMULATION ON GROUND. DURATION OF 10 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 6.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 368 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
597
WWUS86 KEKA 171813
SPSEKA
Special Weather Statement
National Weather Service Eureka CA
1013 AM PST THU JAN 17 2019
CAZ101>108-171900-
Southwestern Humboldt CA-Northern Humboldt Coast CA-
Southern Trinity CA-Del Norte Interior CA-
Southern Humboldt Interior CA-Northern Humboldt Interior CA-
Coastal Del Norte CA-Northern Trinity CA-
1013 AM PST THU JAN 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TRINITY...HUMBOLDT AND
SOUTHEASTERN DEL NORTE COUNTIES UNTIL 1100 AM PST...
At 1008 AM PST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Orick to near Trinidad to
38 miles west of Petrolia. Movement was east at 30 mph.
Pea size hail and winds around 40 mph will be possible with these
storms.
Locations impacted include...
Eureka, Arcata, Orleans, Orick, Hoopa, Willow Creek, Weaverville,
Hayfork, Fortuna, Rio Dell, Trinidad, Salyer, Burnt Ranch, Weitchpec,
McKinleyville, Maple Creek, Carlotta, Westhaven-Moonstone, Hyampom
and Denny.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Small hail is expected to affect highway 101 from Fortuna to Klamath.
Dark clouds ahead may signal the potential for small hail, so slow
down and ensure that your headlights are on. Small hail can
accumulate on roadways resulting in very slippery conditions. If
driving on a hail covered road, do not slam on the brakes. Instead
ease off the gas pedal and avoid over-correcting.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4060 12442 4139 12413 4145 12416 4154 12365
4146 12361 4138 12366 4137 12348 4115 12338
4099 12294 4099 12292 4118 12296 4120 12280
4137 12257 4132 12248 4121 12252 4110 12245
4107 12254 4101 12253 4070 12272 4040 12442
TIME...MOT...LOC 1808Z 256DEG 479KT 4135 12415 4102 12424 4038 12501
$$
DJBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Jan 17, 4:45 AM PST, 5 hours 28 minutes earlier.
Area forecast discussion, Jan 17, 4:45 AM PST, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
445 AM PST Thu Jan 17 2019
.SYNOPSIS...In the wake of yesterday's cold front, showers and
isolated thunderstorms with heavy downpours and periods of gusty
winds will continue today. The offshore storm has also generated
a huge swell that will pound the beaches. Periods of rain will
continue Friday through this weekend, followed by high pressure
and dry weather next week.
&&
.DISCUSSION...Wet and windy weather continues across northwest
California today in the wake of yesterday's cold front. A
powerful area of low pressure centered offshore will gradually
weaken today while tracking northeastward toward Vancouver Island,
but shortwaves will continue to rotate around the upper-level
trough and across northwest California, enhancing shower activity
across our region. Mid-level temperatures have cooled
substantially, and will continue to do so until midday. This will
steepen lapse rates and result in sufficient instability for
thunderstorms. We have already seen quite a bit of lightning
activity around southern Humboldt and northern Mendocino county
overnight. The most likely areas to see thunderstorms will be
along the Redwood coast, but would not rule out a thunderstorm
anywhere in our area. Downpours will be common even outside of any
thunderstorms, and brief small hail will be possible. Temperatures
in the lower atmosphere are not cold enough for serious
accumulating small hail around our populated coastal plain, with
snow levels settling around 4,000 feet today, but that doesn't
mean drivers shouldn't exercise caution. Speaking of snow levels,
these will drop briefly lower at times in the heaviest showers,
and would not rule out minor accumulations below the 4,000-foot
level. Some of the Highway 36 passes may be impacted, though
accumulations should be limited to a couple inches of slush. Scott
Mountain Summit on Highway 3 will be high enough so that heavy
snow will continue to pile up there. Otherwise the rest of our
highway passes will remain just wet today.
Winds will be another continuing issue, though not as strong and
more localized than yesterday. A Wind Advisory continues for
interior Del Norte and Humboldt county elevations above 1500 feet,
and coastal Del Norte County. Southerly wind gusts since midnight
over the exposed high terrain and near Crescent City have been
topping out mainly around 40 to 45 mph, which is right on the edge
of advisory criteria. The advisory will end around 10 AM as winds
aloft, as well as surface winds, will begin to ease more
substantially.
Rainfall since Wednesday morning has amounted to 1 to 3 inches
across the majority of northwest California, with lesser amounts
along the Redwood coast where downsloping played a role. Expect
another half-inch to an inch of rain today with locally heavier
amounts near mountainous terrain. See the Hydrology section below
regarding flooding concerns.
Warmer air aloft coming in tonight will quickly diminish shower
activity later this afternoon and this evening. However, the next
system will quickly push a warm front across our area, with rain
becoming steadier across most of our area by Friday afternoon.
Rain will focus north of Cape Mendocino, especially near the
Oregon border, through Saturday, while a cold front stalls over
us. Another wave of low pressure will swing this front through
early on Sunday, with showers continuing into Sunday evening.
Models have been trending wetter with these two systems, with a
long duration of moderate rain. Totals may exceed 2 inches across
much of Humboldt, with as much as 4 to 6 inches across Del Norte
County by Sunday evening. Much lighter amounts, from a half inch
to an inch and a half will fall across eastern Trinity and
Mendocino county over the 3-day period from Friday through Sunday.
Winds will be locally gusty over the exposed high terrain and some
of the coastal headlands, but not nearly as strong as with this
past storm. Would not rule out a the need for a low-end wind
advisory with 40 to 50 mph gusts possible Friday afternoon or
evening around coastal Del Norte county and the high elevations
of Del Norte and Humboldt.
Otherwise, next week will feature a well-deserved break in the
weather, with a large ridge of high pressure expected to dominate
the patter across the eastern Pacific and the West Coast. Some
inland morning valley fog will likely be around to begin the
week...otherwise we have high confidence in dry, mild and sunny
weather all of next week into next weekend. /AAD
&&
.AVIATION...Showers and isolated thunderstorms will continue through
Thursday afternoon, and then dissipate during the evening. However,
another storm system will enter the region by Friday morning leading
to another period of moderate rain (particularly over Humboldt and
Del Norte counties), as well as gusty south winds, and possible IFR
ceilings/visibility. In addition to the gusty south winds, wind
shear appears probable along the coast by mid Friday morning.
JMG
&&
.MARINE...Gale force southerly winds will gradually weaken this
morning over the northern outer waters. However, a very large
westerly swell from 25-30 feet at 18 seconds will build across all
of the waters this morning, and then persist into Thursday evening.
Hazardous seas will be probable as a result. In addition, showers
and a few thunderstorms will be possible this morning and afternoon.
The west swell and seas will subside tonight, but south winds will
be on the increase once again Friday morning as a warm front lifts
north across the region...with gale force speeds possible over the
northern outer waters Friday morning into the evening. Unsettled
weather will continue through the weekend as a front lingers over
the area. Thereafter, high pressure will build over the NERN Pacific
early next week resulting in the development of moderate northerlies
persisting through Friday.
JMG
&&
.HYDROLOGY...We continue Flood Watches for the areas near the
Carr, Delta, and Mendocino Complex burn scars through this
afternoon. Rain rates thus far have been below 0.50 inches, and it
is generally understood that 0.80 inches per hour is needed for
mud or debris flow. However, with the threat of heavy downpours
and some thunderstorms today, am airing on the side of caution. A
flood warning will be issued if any storms do develop and persist
over the burn scars.
The Garcia River crested at 12.8 feet near Point Arena this
morning. An area near where the river crosses highway one is
notorious for flooding around this level, though we have not
received reports thus far. The river is already falling below 10
feet early this morning, so any issues should be resolved quickly,
and the flood watch for this area will likely be cancelled soon.
The Navarro River at Navarro needed a Flood Warning, and the
forecast took it to Moderate flood stage this morning. However, it
appears the river may be cresting early this morning. In any case,
the flood warning will need to be continued until at least around
midday. Additionally, river Statements have been issued for the
Russian River at Hopland due to the potential of some flooding of
Highway 175 near Hopland this morning. This river has crested at
16.5 feet and will continue to lower today. Another statement is
in effect for the Eel River at Fernbridge to reach monitor stage
this afternoon, and continue to rise into Friday, before slowly
lowering this weekend. /AAD
&&
.BEACH HAZARDS/COASTAL FLOODING...A huge westerly swell will
impact NW California beaches today. Breaker heights will rapidly
build and reach 30 to 35 feet. This swell combined with brisk SW
winds may produce a 1 to 1.5 foot storm surge on top of high tide,
which could result in localized coastal flooding as well as very
large surf.
High astronomical high tides will occur on Sunday and into early
next week. Minor coastal flooding is possible during the daily late
morning and early afternoon high tides, with the highest
astronomical tides expected on Monday. /SEC
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Flood Watch until noon PST today for CAZ109.
High Surf Warning until 5 AM PST Friday for CAZ101-103-104-109.
Wind Advisory until 10 AM PST this morning for CAZ101-102-105-
106.
Coastal Flood Advisory from 7 AM to 9 AM PST this morning for
CAZ103.
Flood Watch through this afternoon for CAZ107-110-113.
NORTHWEST CALIFORNIA COASTAL WATERS...Gale Warning until 10 AM PST
this morning for PZZ450-470.
Hazardous Seas Warning from 10 AM this morning to 5 AM PST
Friday for PZZ450-470.
Hazardous Seas Warning until 5 AM PST Friday for PZZ455-475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Jan 17, 8:30 AM PST, 1 hour 43 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 830 AM PST Thu Jan 17 2019 CAZ102-105-106-108-111-112-181630- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Southern Trinity- Northeastern Mendocino Interior-Southwestern Mendocino Interior- 830 AM PST Thu Jan 17 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A flood watch remains in effect for the Carr and Delta Fire burn scars. Heavy downpours and isolated thunderstorms will continue through this afternoon. Snow levels will fall to 4,000 feet today, with some minor accumulation possible on Highway 36 passes. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ101-104-181630- Coastal Del Norte-Southwestern Humboldt- 830 AM PST Thu Jan 17 2019 ...HIGH SURF WARNING IN EFFECT UNTIL 5 AM PST FRIDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A High Surf Warning is currently in effect. Isolated thunderstorms will be found into this afternoon, with frequent showers with heavy downpours and even some brief small hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A High Surf Warning is in effect through early Friday morning. More storms will impact the area Friday through Sunday. Several inches of rainfall will likely fall, with strong southerly winds possible on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ107-110-113-181630- Northern Trinity-Northwestern Mendocino Interior- Southeastern Mendocino Interior- 830 AM PST Thu Jan 17 2019 ...FLOOD WATCH IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Flood Watch is currently in effect. A flood watch remains in effect for the Carr and Delta Fire burn scars. Heavy downpours and isolated thunderstorms will continue through this afternoon. Snow levels will fall to 4,000 feet today, with some minor accumulation possible on Highway 36 passes. Heavy snowfall will be found over Scott Mountain Summit on Highway 3. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ103-181630- Northern Humboldt Coast- 830 AM PST Thu Jan 17 2019 ...HIGH SURF WARNING IN EFFECT UNTIL 5 AM PST FRIDAY... ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Coastal Flood Advisory is currently in effect. A High Surf Warning is currently in effect. A Coastal Flood Advisory is currently in effect. Isolated thunderstorms will be found today, with frequent showers with heavy downpours and even some brief small hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ109-181630- Mendocino Coast- 830 AM PST Thu Jan 17 2019 ...COASTAL FLOOD WARNING IN EFFECT UNTIL 10 AM PST THIS MORNING... ...HIGH SURF WARNING IN EFFECT UNTIL 5 AM PST FRIDAY... ...FLOOD WATCH IN EFFECT UNTIL NOON PST TODAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Coastal Flood Warning is currently in effect. A Flood Watch is currently in effect. A High Surf Warning is currently in effect. A Flood Watch is currently in effect. A slight chance of thunderstorms continue on Thursday. Small hail will also be possible, with at least heavy downpours likely with stronger showers. Rivers will crest early this morning and lower through the day today. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A high surf warning will continue until Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka.
In the hours before
Special weather statement, Jan 17, 7:38 AM PST, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Eureka CA
738 AM PST THU JAN 17 2019
CAZ101>106-171615-
Southwestern Humboldt CA-Northern Humboldt Coast CA-
Del Norte Interior CA-Southern Humboldt Interior CA-
Northern Humboldt Interior CA-Coastal Del Norte CA-
738 AM PST THU JAN 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HUMBOLDT AND SOUTHWESTERN
DEL NORTE COUNTIES UNTIL 815 AM PST...
At 736 AM PST, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Klamath to 7 miles north
of Petrolia. Movement was northeast at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Eureka, Arcata, Klamath, Orick, Fortuna, Rio Dell, Trinidad,
McKinleyville, Carlotta, Westhaven-Moonstone, Scotia, Petrolia,
Ferndale, Blue Lake, Myrtletown, Cutten, Hydesville, Capetown,
Humboldt Hill and Freshwater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Small hail is expected to affect highways 101 from Fortuna to Orick.
Dark clouds ahead may signal the potential for small hail, so slow
down and ensure that your headlights are on. Small hail can
accumulate on roadways resulting in very slippery conditions. If
driving on a hail covered road, do not slam on the brakes. Instead
ease off the gas pedal and avoid over-correcting.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4060 12442 4102 12425 4118 12424 4120 12419
4139 12413 4154 12422 4159 12421 4162 12399
4140 12389 4110 12389 4062 12395 4026 12409
4018 12433 4029 12441
TIME...MOT...LOC 1536Z 217DEG 55KT 4144 12416 4043 12425Special weather statement, Jan 17, 9:03 AM PST, 1 hour 10 minutes before
Special Weather Statement National Weather Service Eureka CA 903 AM PST THU JAN 17 2019 CAZ106-171745- Southern Humboldt Interior CA- 903 AM PST THU JAN 17 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HUMBOLDT COUNTY UNTIL 945 AM PST... At 902 AM PST, Doppler radar was tracking a strong thunderstorm over Richardson Grove State Park, moving east at 25 mph. Pea sized hail will be possible with this storm. Locations impacted include... Richardson Grove State Park, Richardson Grove and Benbow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Small hail is expected to affect highway 101 near Richardson Grove. Dark clouds ahead may signal the potential for small hail, so slow down and ensure that your headlights are on. Small hail can accumulate on roadways resulting in very slippery conditions. If driving on a hail covered road, do not slam on the brakes. Instead ease off the gas pedal and avoid over-correcting. && LAT...LON 4001 12384 4005 12386 4009 12377 4001 12374 TIME...MOT...LOC 1702Z 258DEG 21KT 4004 12381
Special weather statement, Jan 17, 9:18 AM PST, 55 minutes before
Special Weather Statement
National Weather Service Eureka CA
918 AM PST THU JAN 17 2019
CAZ101>103-105-171800-
Northern Humboldt Coast CA-Del Norte Interior CA-
Northern Humboldt Interior CA-Coastal Del Norte CA-
918 AM PST THU JAN 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HUMBOLDT AND WESTERN DEL
NORTE COUNTIES UNTIL 1000 AM PST...
At 914 AM PST, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles west of Jack McNamera Field to 23
miles west of Klamath. Movement was east at 35 mph.
Pea sized hail and winds around 40 mph will be possible
with these storms.
Locations impacted include...
Crescent City, Jedediah Smith State Park, Klamath, Jack McNamera
Field, Smith River, Bertsch-Oceanview, Crescent City North, Gasquet,
Fort Dick, Requa and Klamath Glen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Small hail is expected to affect highway 101 from Klamath to the
Oregon border.
Dark clouds ahead may signal the potential for small hail, so slow
down and ensure that your headlights are on. Small hail can
accumulate on roadways resulting in very slippery conditions. If
driving on a hail covered road, do not slam on the brakes. Instead
ease off the gas pedal and avoid over-correcting.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4196 12398 4135 12393 4136 12414 4140 12413
4176 12435 4178 12434 4178 12426 4179 12424
4194 12420
TIME...MOT...LOC 1714Z 296DEG 28KT 4181 12446 4143 12448
DJBLocal storm report, Jan 17, 9:29 AM PST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
929 AM PST THU JAN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 AM HEAVY RAIN 2 WNW RUTH 40.29N 123.44W
01/17/2019 M4.50 INCH TRINITY CA TRAINED SPOTTER
THUNDER BETWEEN 115 AND 145 AM. CURRENTLY 35
DEGREES WITH RAIN CHANGING TO SNOW. NO SNOW
ACCUMULATION AT OBSERVATION.
&&Special weather statement, Jan 17, 9:54 AM PST, 19 minutes before
Special Weather Statement
National Weather Service Eureka CA
954 AM PST THU JAN 17 2019
CAZ101>103-105-171830-
Northern Humboldt Coast CA-Del Norte Interior CA-
Northern Humboldt Interior CA-Coastal Del Norte CA-
954 AM PST THU JAN 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HUMBOLDT AND
SOUTHWESTERN DEL NORTE COUNTIES UNTIL 1030 AM PST...
At 951 AM PST, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Bertsch-Oceanview to 9 miles
northwest of Klamath to 16 miles south of Crescent City. Movement was
northeast at 30 mph.
Pea sized hail and winds around 40 mph will be possible with these
storms.
Locations impacted include...
Crescent City, Klamath, Jedediah Smith State Park, Bertsch-Oceanview,
Crescent City North, Klamath Glen and Requa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Small hail is expected to affect highway 101 from Klamath to
Crescent City.
Dark clouds ahead may signal the potential for small hail, so slow
down and ensure that your headlights are on. Small hail can
accumulate on roadways resulting in very slippery conditions. If
driving on a hail covered road, do not slam on the brakes. Instead
ease off the gas pedal and avoid over-correcting.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4181 12413 4184 12403 4134 12393 4135 12414
4140 12413 4149 12419 4174 12426
TIME...MOT...LOC 1751Z 235DEG 18KT 4165 12419 4158 12421 4152 12428
DJBSpecial weather statement, Jan 17, 10:13 AM PST, 0 minutes before
Special Weather Statement
National Weather Service Eureka CA
1013 AM PST THU JAN 17 2019
CAZ101>108-171900-
Southwestern Humboldt CA-Northern Humboldt Coast CA-
Southern Trinity CA-Del Norte Interior CA-
Southern Humboldt Interior CA-Northern Humboldt Interior CA-
Coastal Del Norte CA-Northern Trinity CA-
1013 AM PST THU JAN 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TRINITY...HUMBOLDT AND
SOUTHEASTERN DEL NORTE COUNTIES UNTIL 1100 AM PST...
At 1008 AM PST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Orick to near Trinidad to
38 miles west of Petrolia. Movement was east at 30 mph.
Pea size hail and winds around 40 mph will be possible with these
storms.
Locations impacted include...
Eureka, Arcata, Orleans, Orick, Hoopa, Willow Creek, Weaverville,
Hayfork, Fortuna, Rio Dell, Trinidad, Salyer, Burnt Ranch, Weitchpec,
McKinleyville, Maple Creek, Carlotta, Westhaven-Moonstone, Hyampom
and Denny.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Small hail is expected to affect highway 101 from Fortuna to Klamath.
Dark clouds ahead may signal the potential for small hail, so slow
down and ensure that your headlights are on. Small hail can
accumulate on roadways resulting in very slippery conditions. If
driving on a hail covered road, do not slam on the brakes. Instead
ease off the gas pedal and avoid over-correcting.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4060 12442 4139 12413 4145 12416 4154 12365
4146 12361 4138 12366 4137 12348 4115 12338
4099 12294 4099 12292 4118 12296 4120 12280
4137 12257 4132 12248 4121 12252 4110 12245
4107 12254 4101 12253 4070 12272 4040 12442
TIME...MOT...LOC 1808Z 256DEG 479KT 4135 12415 4102 12424 4038 12501
DJBThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 4:20 PM PST | Areal Flood Advisory | EKA | Humboldt | 3 hr |
| Jan 16, 4:43 PM PST | Special Weather Statement | EKA | Humboldt | 17 min |
| Jan 16, 5:27 PM PST | Areal Flood Advisory | EKA | Mendocino | 3 hr |
| Jan 16, 6:11 PM PST | Areal Flood Advisory | EKA | Mendocino | 3 hr |
| Jan 16, 6:49 PM PST | River Flood Advisory | EKA | Mendocino | 8 hr |
| Jan 16, 8:18 PM PST | River Flood Warning | EKA | Mendocino | 13 hr |
| Jan 16, 10:41 PM PST | Coastal Flood Advisory | EKA | Humboldt | 10 hr |
| Jan 17, 7:19 AM PST | Special Weather Statement | EKA | Humboldt | 41 min |
| Jan 17, 7:38 AM PST | Special Weather Statement | EKA | Humboldt | 37 min |
| Jan 17, 8:06 AM PST | Coastal Flood Warning | EKA | Mendocino | 114 min |
| Jan 17, 9:03 AM PST | Special Weather Statement | EKA | 42 min | |
| Jan 17, 9:18 AM PST | Special Weather Statement | EKA | Del Norte | 42 min |
| Jan 17, 9:54 AM PST | Special Weather Statement | EKA | Del Norte | 36 min |
| Jan 17, 10:57 AM PST | Special Weather Statement | EKA | Humboldt | 48 min |
| Jan 17, 11:35 AM PST | Special Weather Statement | EKA | Humboldt | 40 min |
| Jan 17, 2:51 PM PST | Gale Warning | EKA | 35 hr |
Nearby
Special Weather Statements in California, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.